MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. LIFESPAN EPTFE VASCULAR GRAFT

LEMAITRE VASCULAR, INC. LIFESPAN EPTFE VASCULAR GRAFT
Catalog Number R06030
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 11/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient developed a thrombosis with the lifespan eptfe vascular grafts from lemaitre.The graft had been punctured for use while implanted.The graft was implanted on (b)(6) 2023.During reintervention, it was determined that the ptfe did not incorporate properly.No other complications were reported.Initial review of the available information suggests that there are (b)(4) cases where complications were experienced including incorporation issues, thrombosis and infection.A report is being submitted for each incident.
 
Additional Manufacturer Narrative
The product has not been returned for evaluation.Based on the information currently available, the exact root cause could not be determined.A thrombosis can potentially be related to how the device is handled, implanted and cared for after implantation.The exact cause of the reported issues is unknown.The ifu instructs to: use a tunneler to create a tissue tunnel that closely approximates the graft diameter.An oversized tissue tunnel may result in delayed or insufficient perigraft tissue attachment and may promote perigraft seroma formation.The ifu also explains the potential complications associated with this product: life threatening complications which may occur in conjunction with the use of any vascular prosthesis include, but are not limited to: excessive suture hole bleeding; thrombosis; thromboembolic complications; infection; ultrafiltration or perigraft seroma; swelling of limbs; pseudoaneurysms; perigraft hematomas; skin erosion; steal syndrome; preoperative hemorrhage; aortoenteric fistula.Complications due to individual patient reaction to an implanted device, or to physical or chemical changes in the components, may necessitate reoperation and replacement (sometimes within hours or days) of the prosthetic device.Careful and continuous medical follow-up is advised so that prosthesis-related complications can be diagnosed and properly managed to minimize danger to the patient.The lot history record for the device was reviewed, no issues were found during manufacturing or packaging that would cause or contribute to the reported event.Initial review of the available information suggests that there are (b)(4) cases where complications were experienced including incorporation issues, thrombosis and infection.A report is being submitted for each incident.

Brand Name
LIFESPAN EPTFE VASCULAR GRAFT
Common Device Name
VASCULAR GRAFT
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC
63 second ave
burlington MA 01803
Manufacturer Contact
peter song
63 second ave
burlington, MA 01803
MDR Report Key18667927
Report Number1220948-2024-00036
Device Sequence Number15235573
Product Code DSY
UDI-Device Identifier00840663105199
UDI-Public(01)00840663105199
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K130016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberR06030
Device Lot NumberLVG3678
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2024
Initial Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial